Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 23, 2007, 7:45 PM CDT for Val Verde County, Texas. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 23, 2007, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 66 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:06 PM CDT | HAIL 1.75 | 4 S Del Rio, TX | FIRE DEPT REPORTED LARGER THAN GOLF BALL |
| Apr 23, 8:06 PM CDT | TORNADO | 4 S Del Rio, TX | |
| Apr 23, 8:25 PM CDT | HAIL 0.88 | Del Rio, TX | |
| Apr 23, 8:34 PM CDT | TORNADO | Del Rio, TX | TOUCHDOWNS NORTH AND SOUTH OF DOWNTOWN DEL RIO |
| Apr 23, 8:38 PM CDT | TSTM WND GST 64 | Laughlin Afb, TX | |
| Apr 23, 8:40 PM CDT | TSTM WND DMG | Laughlin Afb, TX | TELEPHONE POLE DOWN |
| Apr 23, 8:40 PM CDT | HAIL 0.88 | Laughlin Afb, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 240045
SVREWX
TXC465-240145-
/O.NEW.KEWX.SV.W.0097.070424T0045Z-070424T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 PM CDT MON APR 23 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF DEL RIO...
* UNTIL 845 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 15 MILES WEST OF DEL RIO...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEL RIO BY 820 PM CDT...
LAUGHLIN AFB BY 835 PM CDT...
THIS IS A DANGEROUS STORM CAPABLE OF QUICKLY PRODUCING A TORNADO. IF
YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2959 10111 2978 10070 2937 10071 2933 10075
2925 10076 2924 10080 2928 10088 2932 10090
2937 10101 2947 10108 2948 10115 2952 10119
$$1 follow-up statement
000
WWUS54 KEWX 240058
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT MON APR 23 2007
TXC465-240145-
/O.CON.KEWX.SV.W.0097.000000T0000Z-070424T0145Z/
VAL VERDE TX-
756 PM CDT MON APR 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR VAL VERDE COUNTY...
AT 753 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 10 MILES WEST OF DEL RIO...MOVING EAST
AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DEL RIO BY 815 PM CDT...
LAUGHLIN AFB BY 835 PM CDT...
THIS STORM COULD PRODUCE A TORNADO NEAR THE RIO GRANDE ON THE SOUTH
SIDE OF DEL RIO BY 815 PM.
A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR
PART OF SOUTH CENTRAL TEXAS.
LAT...LON 2959 10111 2978 10070 2937 10071 2933 10075
2925 10076 2924 10080 2928 10088 2932 10090
2937 10101 2947 10108 2948 10115 2952 10119
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:02 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 23, 7:02 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 702 PM CDT MON APR 23 2007 .AVIATION... SHORTWAVE ENHANCED THUNDERSTORMS OVER DRT WILL MAKE FOR A STORMY ENVIRONMENT NEAR DRT THROUGH 4Z...WITH ACTIVITY LIKELY TO FOCUS OVER WESTERN AREAS THROUGH THIS EVENING. AN ISOLATED SEVERE THREAT, ESPECIALLY FOR LARGE HAIL, COULD AFFECT DRT THROUGH AROUND 2Z. EXPECT WEAKENING OF STORMS LATE IN THE EVENING WITH THE CAP TAKING HOLD OVERNIGHT. STRONG OVERNIGHT WINDS AND WEAK CONVERGENCE SHOULD SUPPORT A CONTINUED GOOD CHANCE OF MORNING LIGHT SHOWERS. THIS MAY EVOLVE INTO LATE MORNING THUNDERSTORMS IF THE NAM 850 MB WIND FORECAST HOLDS TRUE. FOR NOW WILL KEEP GENERIC RAIN AS MORE MIXING WOULD FAVOR SHOWERS AND HIGHER CIGS ABOVE 1 KFT AND LESS MIXING WOULD FAVOR DRIZZLE AND LOWER CIGS OF 400-800 FT. && .PREV DISCUSSION... /ISSUED 511 PM CDT MON APR 23 2007/ UPDATE... A SHORTWAVE TROUGH IS NOW SHOWING UP NICELY ON THE LATEST WV IMAGERY MOVING ENE ACROSS NORTH CENTRAL MEXICO TOWARD WEST TEXAS ..WITH CONVECTION BREAKING OUT ALONG THE DRYLINE AND OVER THE MOUNTAINS. EXPECT THIS ACTIVITY TO MOVE EAST ACROSS OUR WESTERN COUNTIES THIS EVENING. UPDATED FORECAST TO INCREASE 1ST PERIOD POPS ACROSS THE WESTERN HALF AND ADD A MENTION OF THUNDER. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 305 PM CDT MON APR 23 2007/ .SEVERE WEATHER POSSIBLE LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING... DISCUSSION... MOIST GULF INFLOW WILL CONTINUE OVERNIGHT ALLOWING OVERCAST SKIES TO PREVAIL. ISOLATED SHOWERS MAY DEVELOP OVER NORTHEAST MEXICO LATE TONIGHT AND MOVE ACROSS THE RIO GRANDE RIVER AFTER MIDNIGHT. THIS IS IN RESPONSE TO A SHORT WAVE EMBEDDED WITHIN THE SOUTHERN BRANCH OF THE JET STREAM. A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE CWFA BEGINNING LATE TUESDAY AFTERNOON AND LASTING INTO WEDNESDAY MORNING. THE MID/UPPER LOW PRESSURE SYSTEM LOCATED OVER NORTHWEST ARIZONA WILL BE LOCATED OVER THE TEXAS PANHANDLE BY 00Z WED. AN IMPULSE IN ADVANCE OF THIS SYSTEM WILL LIFT OUT TO THE NORTHEAST ACROSS THE CWFA TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS UPPER LEVEL FEATURE IN CONJUNCTION WITH CONVERGENCE ALONG THE DRYLINE/PACIFIC COLD FRONT WILL RESULT IN A LINE OF STRONG TO SEVERE TSTMS. THE LINE OF STORMS WILL ENTER THE NORTHWEST HILL COUNTRY BY LATE AFTERNOON/EARLY EVENING AND MOVE ESE EXITING THE EASTERN COUNTIES BEFORE NOON WEDNESDAY. THE DEVELOPMENT OF ISOLATED TO SCATTERED CONVECTION TUESDAY AFTERNOON IN ADVANCE OF THE SQUALL LINE IS ALSO POSSIBLE. INITIALLY THE SEVERE WX THREATS WILL BE LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING HOURS...TRANSITIONING TO HEAVY RAINFALL AND FLASH FLOODING DURING THE OVERNIGHT HOURS. GFS/NAM MODEL QPFS ARE DEPICTING 2 TO 4 INCHES ACROSS THE EASTERN HILL COUNTRY AND THE NORTHERN SECTIONS OF SOUTH CENTRAL TEXAS. A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED FOR TUESDAY NIGHT. PLEASE REFER TO THE DAY 2 CONVECTIVE OUTLOOK (SWODT2) ISSUED BY SPC FOR MORE DETAILS. THE GFS AND NAM ARE IN PRETTY GOOD AGREEMENT WITH THE WX SYSTEM IMPACTING OUR CWFA TUESDAY AND WEDNESDAY. THE NAM IS 6 HRS FASTER IN CLEARING OUT THE PCPN WEDNESDAY...AND THIS TIMING WILL BE THE BASIS FOR THIS FCST. ZONAL FLOW ALOFT THURSDAY AND FRIDAY WILL EVOLVE TO AN UPPER RIDGE BUILDING OVER THE CWFA OVER THE WEEKEND. THIS WILL RESULT IN DRY WEATHER WITH ABOVE NORMAL AFTERNOON TEMPS. A SHORT WAVE IS FCST TO DIVE SOUTHEAST ACROSS THE ARKLATEX FRIDAY NIGHT. ANY CONVECTION ASSOCIATED WITH THE SYSTEM WILL REMAIN NORTH OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 79 66 82 57 / 10 50 100 30 - AUSTIN BERGSTROM INTL AIRPORT 69 79 62 82 53 / 10 50 100 30 - DEL RIO INTL AIRPORT 71 86 63 89 59 / 40 50 70 0 - SAN ANTONIO INTL AIRPORT 70 79 63 83 57 / 10 50 100 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
Hazardous weather outlook, Apr 23, 5:13 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT MON APR 23 2007 TXZ171>173-183>194-202>209-217>225-228-241000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS TEXAS LATE TUESDAY AND EARLY WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS AS THUNDERSTORMS DEVELOP WITH THIS SYSTEM. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY RAIN AS MOIST GULF AIR INTERACTS WITH A FRONTAL BOUNDARY OVER THE EAST AND SOUTHEASTERN SECTIONS OF THE AREA TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED TUESDAY AFTERNOON OR EVENING.
In the hours before
Special weather statement, Apr 23, 6:19 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 619 PM CDT MON APR 23 2007 TXZ171>173-183>194-202>209-217>225-228-240300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 619 PM CDT MON APR 23 2007 ...SEVERE WEATHER EXPECTED ACROSS SOUTH CENTRAL TEXAS LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT... A SLOW MOVING STORM SYSTEM WILL MOVE EAST OUT OF THE SOUTHERN ROCKIES TUESDAY AND PUSH A DRY LINE SOUTHEAST ACROSS SOUTH CENTRAL TEXAS LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND QUICKLY BECOME SEVERE ALONG THE DRYLINE...AND POSSIBLY OUT AHEAD OF IT TUESDAY AFTERNOON...THEN MOVE EAST ACROSS SOUTH CENTRAL TEXAS. LARGE HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES ARE POSSIBLE DURING THIS EVENT. IN ADDITION...EXCESSIVE RAINFALL IS POSSIBLE AS THE DRY LINE INTERACTS WITH MOIST GULF AIR ALREADY IN PLACE ACROSS OUR AREA. A FLASH FLOOD WATCH MAY BE REQUIRED. PEOPLE IN SOUTH CENTRAL TEXAS SHOULD STAY ON TOP OF THIS EVENT AS IT UNFOLDS ON TUESDAY AND MAKE PLANS ACCORDINGLY. GO TO WWW.SRH.NOAA.GOV/EWX FOR THE LATEST INFORMATION...FORECASTS AND WARNINGS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:01 PM CDT | Tornado Warning | EWX | Val Verde | 29 min |
| Apr 23, 8:28 PM CDT | Tornado Warning | EWX | Val Verde | 32 min |
| Apr 23, 8:41 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Apr 23, 8:49 PM CDT | Tornado Warning | EWX | Kinney | 37 min |
| Apr 24, 4:32 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 26 hr |
| Apr 24, 4:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| Apr 24, 6:18 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 57 min |
| Apr 24, 6:51 PM CDT | Tornado Warning | EWX | Maverick | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.